Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 15, 2021, 3:55 PM MDT for Laramie County, Wyoming. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2021, 3:55 PM MDT (21:55 UTC)
- Expired
- Jul 15, 2021, 4:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 15 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:02 PM MDT | HAIL 0.5 | 8 Ene Cheyenne, WY | PEA TO 1/2 INCH HAIL. |
| Jul 15, 4:05 PM MDT | HAIL 0.5 | 7 E Cheyenne, WY | |
| Jul 15, 4:24 PM MDT | HAIL 1 | 4 Ese North Cheyenne, WY | NICKELS TO QUARTERS REPORTED. |
| Jul 15, 4:27 PM MDT | HAIL 1 | 4 Ese North Cheyenne, WY | |
| Jul 15, 4:30 PM MDT | HAIL 1 | 5 Ese North Cheyenne, WY | |
| Jul 15, 4:37 PM MDT | HAIL 0.7 | 6 E Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902
WWUS85 KCYS 152155
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
355 PM MDT Thu Jul 15 2021
WYZ118-152230-
Central Laramie County WY-
355 PM MDT Thu Jul 15 2021
...SPECIAL WEATHER STATEMENT...
At 354 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Cheyenne, moving southeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cheyenne and Ranchettes.
This includes Interstate 80 in Wyoming between mile markers 367 and
379.
LAT...LON 4111 10472 4120 10473 4126 10465 4127 10460
4122 10452 4114 10447 4103 10462
TIME...MOT...LOC 2154Z 315DEG 14KT 4117 10464
$$
MokryWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:12 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 15, 2:12 PM MDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 212 PM MDT Thu Jul 15 2021 .SHORT TERM...(This evening through early Sunday) Issued at 200 PM MDT Thu Jul 15 2021 Current Visible Satellite loop shows pretty quiet weather so far across the region with a few showers trying to develop over the mountains early this afternoon. The primary concern will be the potential for severe thunderstorms today, with some potential on Friday as well. LAPS surface analysis shows a weak convergence boundary at the surface just west of the Laramie Range/across the Laramie Valley. Looking further up in the boundary layer shows hardly any shear with maybe 25-30 knots of effective shear across portions of the eastern plains but it's poorly defined. Expect instability to continue to increase across the region, but shear values may struggle to increase since the surface analysis still shows a surface high near across western Nebraska. Will keep an eye on this since severe weather will become unlikely if southeast winds struggle to strengthen over the eastern plains. Assuming high res models are correct, 0-6 km shear values should approach 30 to 35 knots by this evening which should be enough to generate a few strong to marginally severe thunderstorms southeast of a line from Cheyenne to Lusk. Large hail will be the primary threat with a smaller chance for strong damaging winds. Probability for severe weather is still pretty low and under 10 percent today under a marginal risk. Models show a weak vort max slowly moving across central Wyoming which may keep a few thunderstorms going through midnight tonight across the east central plains and the northern Nebraska panhandle. Warmer temperatures expected for Friday as the upper level high continues to strengthen southwest of the area. With increasing subsidence aloft and a somewhat drier airmass over the area, expect the severe weather threat to shift east into the western Nebraska panhandle through the day. Some storms may produce brief strong gusty winds and marginally severe hail well east of I-25 through Friday evening. Hot temperatures likely for the weekend with highs in the mid to upper 90s possible north of the I-80 corridor, with highs in the upper 80s to low 90s near the I-80 corridor and Colorado border. Although we can't rule out some afternoon and evening thunderstorms and widely scattered showers across the area, expect the coverage to become less each day through Sunday as the strengthening 599dm upper level high shifts northward into southwest Wyoming. .LONG TERM...(Sunday night through Thursday) Issued at 109 PM MDT Thu Jul 15 2021 Starting Monday afternoon, a ridge pattern is dominate over the region giving us no relief from the heat and dry conditions. Clear skies and low PoPs are expected in the long-term forecast; the highest chance of precipitation will most likely fall on Wednesday and Thursday afternoon with a shortwave of mositure. Total rainfall will not reach above 0.25". This shortwave will most likely include parts of Albany and Carbon counties but lower chances for the Nebraska Panhandle and areas east of Interstate 25. Pressure gradients increase along the western Nebraska Panhandle increasing wind gusts up to 25 MPH. Otherwise, this quiet pattern persist into next Thursday. Although, it is important to note that CPC has highlighted our region experiencing excessive heat Thursday afternoon. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1135 AM MDT Thu Jul 15 2021 VFR to MVFR conditions expected through the forecast period for all terminals. Main concerns today exist with thunderstorm potentials throughout the day as a shortwave disturbance is expected to clip through the CWA. SREF model is suggesting a strong likelihood for CAPE values to be greater than 500 J/kg, and a 50 percent chance for greater than 1000 J/kg, indicating enough potential for lightning within any convection able to develop and potentially some hail, primarily near KCYS and terminals in the southern Panhandle. Strong and erratic winds are possible near any thunderstorm activity. && .FIRE WEATHER... Issued at 109 PM MDT Thu Jul 15 2021 Minimal fire weather concerns late this week and through the weekend. Although a drier airmass will develop over mainly Carbon and Albany counties Friday through Sunday with minimum humidity values around 15 percent, winds will be relatively light as the upper level high pressure center strengthens over Utah/Wyoming/Colorado border. Further east, low level moisture and return flow from the central plains will keep daytime humidities above 20 to 25 percent along and east of the Interstate 25 corridor. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...AW AVIATION...MD FIRE WEATHER...TJT
Hazardous weather outlook, Jul 15, 10:56 AM MDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1056 AM MDT Thu Jul 15 2021 NEZ019>021-054-055-WYZ101-103-106>108-116>119-161700- Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County-Converse County Lower Elevations- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1056 AM MDT Thu Jul 15 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered afternoon thunderstorms are expected across far southeast WYoming into the southern Nebraska Panhandle from early afternoon through this evening. Some of these storms could become severe with large hail and strong gusty winds around 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Afternoon thunderstorms are expected to develop on a daily basis...mainly in the afternoon...in and around our southeast Wyoming mountains. Probability for thunderstorms to become severe is low .Spotter information statement... Spotter activation may be needed. NEZ002-003-095-096-WYZ102-161700- Dawes County-Box Butte County-Northern Sioux County- Southern Sioux County-Niobrara County- 1056 AM MDT Thu Jul 15 2021 This hazardous weather outlook is for portions of panhandle Nebraska and east central Wyoming. .DAY ONE...TODAY AND TONIGHT The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Afternoon thunderstorms are expected to develop on a daily basis...mainly in the afternoon. Probability for thunderstorms to become severe is low .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-161700- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 1056 AM MDT Thu Jul 15 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible this afternoon and into this evening. The probability for severe thunderstorms is low, but a few storms may produce gusty winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Afternoon thunderstorms are possible each day...mainly in the afternoon...in and around our southeast Wyoming mountains. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 15, 3:55 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
355 PM MDT Thu Jul 15 2021
WYZ118-152230-
Central Laramie County WY-
355 PM MDT Thu Jul 15 2021
...SPECIAL WEATHER STATEMENT...
At 354 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Cheyenne, moving southeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cheyenne and Ranchettes.
This includes Interstate 80 in Wyoming between mile markers 367 and
379.
LAT...LON 4111 10472 4120 10473 4126 10465 4127 10460
4122 10452 4114 10447 4103 10462
TIME...MOT...LOC 2154Z 315DEG 14KT 4117 10464
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:03 PM MDT | Special Weather Statement | CYS | Albany | 27 min |
| Jul 14, 6:17 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 43 min |
| Jul 14, 6:19 PM MDT | Special Weather Statement | CYS | Albany | 26 min |
| Jul 14, 6:34 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 26 min |
| Jul 14, 6:59 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 46 min |
| Jul 14, 7:13 PM MDT | Special Weather Statement | CYS | Carbon | 32 min |
| Jul 14, 7:45 PM MDT | Special Weather Statement | CYS | Carbon | 45 min |
| Jul 14, 7:53 PM MDT | Special Weather Statement | CYS | Albany | 37 min |
| Jul 14, 8:48 PM MDT | Special Weather Statement | CYS | Carbon | 27 min |
| Jul 14, 8:51 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 24 min |
| Jul 15, 4:22 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jul 15, 4:42 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Jul 15, 4:59 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Jul 15, 5:00 PM MDT | Special Weather Statement | CYS | Laramie | 15 min |
| Jul 15, 5:33 PM MDT | Special Weather Statement | CYS | Laramie | 12 min |
| Jul 15, 5:46 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Jul 14, 7:58 PM MDT | Special Weather Statement | CYS | Banner | 32 min |
| Jul 14, 8:54 PM MDT | Special Weather Statement | CYS | Banner | 36 min |
| Jul 15, 5:43 PM MDT | Special Weather Statement | CYS | Kimball | 32 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.